zoloft side affects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nunya
New Member


Date Joined Aug 2010
Total Posts : 1
   Posted 8/31/2010 10:49 AM (GMT -7)   
 I have been on zoloft for over 6 years now. I started taking it after I lost my son.
I never really question not taking it, I just kept taking it everyday.
 I just moved and did not get a chance to go pick up my zoloft before the new pharmacy had closed, so the first time in six years I was unable to take my 100mg. I have not had a chance to go pick them up and it had been 3days.
 I feel a little dizzy but not to bad, and I actually have more energy then I have in along time.
 Has anyone else ever been on zoloft for this long and I wonder if the reason I have gained over 60 pounds in the last 6 years has anything to do with taking this? I eat right and always have, and am very active yet never questioned why I was always slowly gaining weight. If anyone can help me with some of these questions I would be much appreciated

Fugs
Regular Member


Date Joined Jul 2010
Total Posts : 358
   Posted 8/31/2010 11:46 AM (GMT -7)   
Hi nunya and welcome. I'm sorry for your loss. I'm not an expert on Zoloft, but there are a number of different psychotropic meds that do have weight gain as a side effect -- so it could be possible or at least a partial explanation.

I could understand having more energy in the last three days since Zoloft helps to calm and relax you. But I would also caution you not to stop taking it abruptly either. You didn't say that you were planning to stop taking it, but of course if you do you should do so gradually and with consultation from a doctor. Again, I'm not a doctor but if you suddenly cut yourself off after six years the dizziness might not be the only thing you'll be dealing with. Good luck!

dogstar
Regular Member


Date Joined Aug 2004
Total Posts : 20
   Posted 8/31/2010 12:40 PM (GMT -7)   
Hello!

I was on Zoloft for about 5 years. Then I came off it for a couple of months and now I'm back on it again. I tapered down gradually from 100 mg per day to 50 mg per day to 25 mg per day to 25 mg every other day. I didn't have too many withdrawal symptoms until after I was off it completely and then one of the first things I noticed was that my sleep pattern was really screwed up. Zoloft had helped me sleep pretty well and once I stopped taking it I had bad insomnia. I also got those "brain zap" things, where it feels like you get an electric shock in your body. And I had some nausea and dizziness. None of this was really acute, but I guess I'm just wanting to say that it is really wise to taper down slowly from these types of meds, rather than quitting cold turkey.

Taking Zoloft does not effect my weight, but I know it does for some people. It's great you are feeling more energy though, but my worry would be that you might get some withdrawal symptoms in a few days or so. So it might be well worth picking up the prescription so you have it to hand should you start experiencing any unpleasant withdrawal effects. It would be a good idea to check in with your doctor too....

At any rate, good luck to you!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:00 PM (GMT -7)
There are a total of 2,732,351 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
281 Guest(s), 14 Registered Member(s) are currently online.  Details
Psilociraptor, hateuc, AnxiousTexan, orchid_rain, rocckyd, LG13, time2reclaim, UCAvery, Hawaii3654, Fairwind, DutchessCountyJim, (Seashell), otheym432, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer